Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 253, NWS Midland/Odessa, TX

October 7, 20154 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 7, 2015, 6:29 PM CDT for 4 counties in Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2015, 6:29 PM CDT (23:29 UTC)
Expired
Oct 7, 2015, 7:30 PM CDT
In force
61 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Crane County, TX, Pecos County, TX, Reeves County, TX, Ward County, TX

The radar

The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 7, 2:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2015-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2015-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS54 KMAF 072329
SVRMAF
TXC103-371-389-475-080030-
/O.NEW.KMAF.SV.W.0253.151007T2329Z-151008T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
629 PM CDT WED OCT 7 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WARD COUNTY IN WESTERN TEXAS...
  NORTHWESTERN CRANE COUNTY IN WESTERN TEXAS...
  EAST CENTRAL REEVES COUNTY IN SOUTHWESTERN TEXAS...
  NORTH CENTRAL PECOS COUNTY IN SOUTHWESTERN TEXAS...

* UNTIL 730 PM CDT

* AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF ROYALTY...OR 19 MILES SOUTH OF MONAHANS...MOVING NORTHEAST AT 25
  MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MONAHANS...WICKETT...PYOTE...COYANOSA...MONAHANS SAND HILLS STATE
  PARK...TUBBS CORNER...ROYALTY...MONAHANS SANDHILLS STATE PARK...ROY
  HURD MEMORIAL AIRPORT...IMPERIAL...CORDONA LAKE...THORNTONVILLE...
  GRANDFALLS AND IMPERIAL RESERVOIR.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 64 AND 90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3165 10287 3165 10274 3127 10250 3118 10303
      3146 10330
TIME...MOT...LOC 2329Z 246DEG 20KT 3131 10296 

HAIL...1.00IN
WIND...70MPH
 
$$

29
1 follow-up statement
187 
WWUS54 KMAF 080000
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT WED OCT 7 2015

TXC371-389-080010-
/O.CAN.KMAF.SV.W.0253.000000T0000Z-151008T0030Z/
REEVES TX-PECOS TX-
700 PM CDT WED OCT 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL REEVES AND NORTH
CENTRAL PECOS COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3165 10287 3165 10274 3127 10250 3126 10259
      3133 10268 3131 10272 3128 10274 3129 10277
      3127 10282 3134 10291 3136 10299 3138 10302
      3138 10306 3136 10307 3136 10312 3150 10320
TIME...MOT...LOC 0000Z 246DEG 20KT 3138 10278 

$$

TXC103-475-080030-
/O.CON.KMAF.SV.W.0253.000000T0000Z-151008T0030Z/
WARD TX-CRANE TX-
700 PM CDT WED OCT 7 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN WARD AND NORTHWESTERN CRANE COUNTIES...

AT 700 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROYALTY...OR
15 MILES SOUTHEAST OF MONAHANS...MOVING NORTHEAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MONAHANS...WICKETT...PYOTE...MONAHANS SANDHILLS STATE PARK...MONAHANS
SAND HILLS STATE PARK...ROY HURD MEMORIAL AIRPORT...CORDONA LAKE...
TUBBS CORNER...ROYALTY...THORNTONVILLE AND GRANDFALLS.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 65 AND 90.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3165 10287 3165 10274 3127 10250 3126 10259
      3133 10268 3131 10272 3128 10274 3129 10277
      3127 10282 3134 10291 3136 10299 3138 10302
      3138 10306 3136 10307 3136 10312 3150 10320
TIME...MOT...LOC 0000Z 246DEG 20KT 3138 10278 

HAIL...1.00IN
WIND...70MPH
 
$$

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:49 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Oct 7, 2:49 PM CDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
249 PM CDT WED OCT 7 2015

.DISCUSSION...
The main focus for the forecast package will continue to be the
potential for flooding/flash flooding across many areas over the
next couple of days... A Flash Flood remains for the western half of
the CWA Wednesday.

An upper low, currently located over southeast AZ, will continue its
slow progression E/SE today, overspreading large scale forcing for
ascent across the region through at least Thursday. Yesterday, a few
thunderstorms affected western zones as well as the Davis Mountain
regions during the afternoon/evening hours. Some of the storms were
heavy rain producers and as a result, the Rio Grande River at
Candelaria briefly rose above flood stage late last night. This may
be the beginning of what is to come over the next few days.

Will begin to see an uptick in showers and thunderstorms this
afternoon and tonight, particularly across SE NM, Upper Trans Pecos
and south through the Marfa Plateau and Rio Grande Valley. Similar
to yesterday, some storms could be severe through the evening hours
generally across the Van Horn and the Hwy 54 corridor/Rio Grande
Valley regions. A Severe Thunderstorm Watch is in effect for these
areas through 08/02Z. Regardless, heavy rainfall will continue to be
the main threat with 1-3" of rainfall possible across these areas
through Thursday morning. Flooding/flash flooding is expected
especially across urban areas and where soils are already saturated.
The axis of heaviest rain looks to shift south and east toward the
southern Permian Basin, Lower Trans Pecos and Big Bend regions
Thursday into Thursday night but depending on the exact placement of
the upper low, could see main precip area shift even farther south
for this time period. For now, will continue likely PoPs across
these areas. Potential impacts today through Friday may include;
flooded urban roadways and rural low water crossings, flooding of
low flowing arroyos/creeks and potentially rivers, including those
in SE NM. Reduced visibility in short distances may impact airports
and auto travel.

Friday, the upper low begins to retrograde west and rain chances
will shift south and decrease throughout the day. Clearing skies and
Drier weather expected this weekend and into the beginning of next
work week with the return of upper ridging. Below normal high
temperatures expected through Saturday due to rain/cloud cover then
temperatures are expected to rebound to above normal readings next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  64  79  63  79  /  20  60  60  60
CARLSBAD NM                    59  68  57  72  /  80  70  60  60
DRYDEN TX                      70  78  67  82  /  40  80  80  60
FORT STOCKTON TX               63  74  61  77  /  70  80  80  60
GUADALUPE PASS TX              55  63  52  66  /  80  70  60  60
HOBBS NM                       59  69  57  73  /  80  80  60  60
MARFA TX                       55  71  55  71  /  80  80  70  60
MIDLAND INTL AIRPORT TX        64  75  62  78  /  50  70  70  60
ODESSA TX                      63  73  62  77  /  50  70  70  60
WINK TX                        64  73  63  78  /  80  80  70  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through Thursday afternoon FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains
     of Eddy County...Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...Flash Flood Watch through Thursday evening FOR THE FOLLOWING
     ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Guadalupe Mountains...Loving...Marfa Plateau...Martin...
     Midland...Pecos...Presidio Valley...Reagan...Reeves County
     and Upper Trans Pecos...Terrell...Upton...Van Horn and
     Highway 54 Corridor...Ward...Winkler.

&&

44/27
Hazardous weather outlook, Oct 7, 2:23 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT WED OCT 7 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CDT WED OCT 7 2015 /123 PM MDT WED OCT 7 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CULBERSON...JEFF
DAVIS...AND PRESIDIO COUNTIES UNTIL 9 PM CDT...

THUNDERSTORM CHANCES WILL INCREASE THIS AFTERNOON AND TONIGHT...MAINLY
OVER SOUTHEAST NEW MEXICO...AND SOUTH TO THE DAVIS AND APACHE
MOUNTAINS...WITH SEVERE THUNDERSTORMS POSSIBLE. STORMS THAT
BECOME SEVERE WILL BE ACCOMPANIED BY LARGE HAIL AND DAMAGING
WINDS...ALTHOUGH HEAVY RAINFALL WILL BE THE MAIN THREAT WITH ANY
STORMS THAT DEVELOP...  ESPECIALLY ACROSS WESTERN PORTIONS OF THE
AREA.  A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF THE
PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL LOCATIONS
ALONG AND WEST OF THE PECOS RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES REMAIN HIGH THURSDAY...WITH THE FLASH FLOOD WATCH
IN EFFECT THROUGH THURSDAY EVENING FOR STORM TOTAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAIN
CHANCES WILL LINGER FRIDAY...CONTINUING THE THREAT FOR HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING ALONG
AND WEST OF A CARLSBAD TO ALPINE LINE. ALSO...DECISION MAKERS
SHOULD BEGIN STRATEGIC PREPARATIONS FOR POSSIBILITY OF FLOODING OF
URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER TRIBUTARIES.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 7, 5:10 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 PM CDT WED OCT 7 2015

TXZ057-058-072300-
REEVES COUNTY AND UPPER TRANS PECOS TX-
VAN HORN AND HIGHWAY 54 CORRIDOR TX-
510 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CULBERSON AND WEST
CENTRAL REEVES COUNTIES UNTIL 600 PM CDT...

AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20
MILES WEST OF TOYAH...OR 37 MILES WEST OF PECOS...MOVING NORTHEAST AT
30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
CULBERSON AND WEST CENTRAL REEVES COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3122 10407 3135 10433 3185 10411 3159 10364
TIME...MOT...LOC 2210Z 217DEG 26KT 3138 10414

29
Special weather statement, Oct 7, 5:15 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
515 PM CDT WED OCT 7 2015

TXZ079>081-072300-
MARFA PLATEAU TX-BIG BEND AREA TX-PRESIDIO VALLEY TX-
515 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER AND
SOUTHEASTERN PRESIDIO COUNTIES UNTIL 600 PM CDT...

AT 515 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF LAJITAS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAJITAS AND BARTON WARNOCK ENVIRONMENTAL EDUCATIONAL CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 2927 10379 2927 10383 2928 10384 2928 10392
      2930 10393 2930 10397 2931 10403 2934 10406
      2965 10387 2939 10356 2925 10377
TIME...MOT...LOC 2215Z 227DEG 17KT 2929 10394

29
Special weather statement, Oct 7, 5:48 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 PM CDT WED OCT 7 2015

TXZ058-067-075-072330-
REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-PECOS TX-
548 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WARD...SOUTHWESTERN CRANE...
SOUTHEASTERN REEVES AND NORTHWESTERN PECOS COUNTIES UNTIL 630 PM
CDT...

AT 548 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
B F GOODRICH TESTING TRACK...OR 21 MILES SOUTHEAST OF PECOS...MOVING
EAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PECOS...WICKETT...PYOTE...TOYAH LAKE...COYANOSA...ROYALTY...B F
GOODRICH TESTING TRACK...IMPERIAL...PECOS MUNICIPAL AIRPORT...
THORNTONVILLE...GRANDFALLS...BARSTOW AND IMPERIAL RESERVOIR.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 10 BETWEEN MILE MARKERS 228 AND 234.
 INTERSTATE 20 BETWEEN MILE MARKERS 43 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3165 10311 3165 10298 3139 10276 3130 10277
      3128 10275 3131 10270 3119 10260 3091 10337
      3125 10371
TIME...MOT...LOC 2248Z 250DEG 28KT 3123 10321

29
Special weather statement, Oct 7, 5:57 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
557 PM CDT WED OCT 7 2015

TXZ058-059-067-072345-
REEVES COUNTY AND UPPER TRANS PECOS TX-WARD TX-LOVING TX-
557 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WARD...SOUTH CENTRAL
LOVING AND NORTHWESTERN REEVES COUNTIES UNTIL 645 PM CDT...

AT 557 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF TOYAH...OR 21 MILES SOUTHWEST OF MENTONE...MOVING
NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MENTONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHWESTERN TEXAS.

LAT...LON 3137 10391 3154 10404 3185 10365 3151 10337
TIME...MOT...LOC 2257Z 246DEG 20KT 3151 10388

29
Special weather statement, Oct 7, 6:02 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT WED OCT 7 2015

NMZ027-028-TXZ058-258-072345-
GUADALUPE MOUNTAINS OF EDDY COUNTY NM-EDDY COUNTY PLAINS NM-
GUADALUPE MOUNTAINS TX-REEVES COUNTY AND UPPER TRANS PECOS TX-
602 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND NORTH
CENTRAL CULBERSON COUNTIES UNTIL 645 PM CDT/545 PM MDT/...

AT 602 PM CDT/502 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 11 MILES SOUTH OF CARLSBAD CAVERNS NATIONAL PARK...OR 18
MILES EAST OF PINE SPRINGS...MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WHITES CITY...CARLSBAD CAVERNS NATIONAL PARK AND LINCOLN NATIONAL
FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM
MDT/ FOR SOUTHEASTERN NEW MEXICO AND SOUTHWESTERN TEXAS.

LAT...LON 3192 10437 3191 10458 3232 10473 3235 10437
TIME...MOT...LOC 2302Z 175DEG 21KT 3198 10452

AHASIC
Local storm report, Oct 7, 6:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT WED OCT 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     2 N COYANOSA            31.27N 103.07W
10/07/2015  M72 MPH          PECOS              TX   MESONET

            FROM THE WEST TEXAS MESONET

&&

CMR

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:23 PM CDTSpecial Weather StatementMAFJeff Davis37 min
Oct 6, 8:17 PM CDTRiver Flood WarningMAFPresidio22 hr
Oct 7, 3:23 PM CDTSpecial Weather StatementMAFJeff Davis67 min
Oct 7, 4:11 PM CDTSevere Thunderstorm WarningMAFJeff Davis, Reeves49 min
Oct 7, 4:22 PM CDTSpecial Weather StatementMAFCulberson53 min
Oct 7, 4:54 PM CDTSpecial Weather StatementMAFReeves51 min
Oct 7, 5:09 PM CDTSpecial Weather StatementMAFCulberson51 min
Oct 7, 5:10 PM CDTSpecial Weather StatementMAFReeves50 min
Oct 7, 5:15 PM CDTSpecial Weather StatementMAF45 min
Oct 7, 5:48 PM CDTSpecial Weather StatementMAFWard42 min
Oct 7, 5:57 PM CDTSpecial Weather StatementMAFLoving48 min
Oct 7, 6:37 PM CDTSpecial Weather StatementMAF53 min
Oct 7, 6:45 PM CDTAreal Flood AdvisoryMAFPecos, Reeves, Ward3 hr
Oct 7, 6:58 PM CDTAreal Flood AdvisoryMAFCulberson3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.